MAUDE Adverse Event Report: ZIMMER BIOMET, INC. FLEXIBLE REAMER 11 MM DIAMETER; INSTRUMENT / EXTREMITIES

ZIMMER BIOMET, INC. FLEXIBLE REAMER 11 MM DIAMETER; INSTRUMENT / EXTREMITIES
Model Number 2228-11
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/04/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the head of the instrument fractured while in use by the surgeon.There was no foreign body retained or harm to the patient.
 
Additional Manufacturer Narrative
(b)(4).G2: foreign: south africa.H3: customer has indicated that the product will not be returned to zimmer biomet for investigation, as the product location is unknown.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.The following sections were updated: b4; b5; d2; g2; g3; g6; h1; h2; h3; h6 h6: component codes: mechanical (g04) - drill no product was returned, or pictures provided; visual and dimensional evaluations could not be performed.Review of the device history record(s) identified no deviations or anomalies during manufacturing.Medical records were not provided.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
FLEXIBLE REAMER 11 MM DIAMETER
Common Device Name
INSTRUMENT / EXTREMITIES
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key17040270
Report Number0001822565-2023-01443
Device Sequence Number12376681
Product Code HWE
UDI-Device Identifier00889024038837
UDI-Public(01)00889024038837(10)64597839
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2228-11
Device Catalogue Number00222801100
Device Lot Number64597839
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/05/2023
Supplement Date Received by Manufacturer06/19/2023
Initial Report FDA Received Date06/01/2023
Supplement Report FDA Received Date06/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/06/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Patient SexUnknown